DocumentCode
1436066
Title
On the periodicity of symbolic observations of piecewise smooth discrete-time systems
Author
Ramadge, Peter J.
Author_Institution
Dept. of Electr. Eng., Princeton Univ., NJ, USA
Volume
35
Issue
7
fYear
1990
fDate
7/1/1990 12:00:00 AM
Firstpage
807
Lastpage
813
Abstract
A study is made of the behavior of discrete-time systems composed of a set of smooth transition maps coupled by a quantized feedback function. The feedback function partitions the state space into disjoint regions and assigns a smooth transition function to each region. The main result is that under a constraint on the norm of the derivative of the transition maps, a bounded state trajectory with limit points in the interior of the switching regions leads to a region index sequence that is eventually periodic. Under these assumptions, it is shown that eventually the feedback function is determined by a finite state automaton. A similar result is proved in the case of finite state dynamic feedback
Keywords
discrete time systems; feedback; finite automata; state-space methods; bounded state trajectory; dynamic feedback; finite state automaton; periodicity; piecewise smooth discrete-time systems; quantized feedback function; smooth transition function; state space; switching regions; symbolic observations; transition maps; Automata; Feedback loop; NASA; Nonlinear dynamical systems; Nonlinear systems; State feedback; State-space methods; Switches; Trajectory;
fLanguage
English
Journal_Title
Automatic Control, IEEE Transactions on
Publisher
ieee
ISSN
0018-9286
Type
jour
DOI
10.1109/9.57019
Filename
57019
Link To Document